I have taken 2 shots already. One shot every two weeks.
Yes! It didn't start immediately for me, but after a few months I definitely had wild mood swings. Some days I can't let anything go and can go on being angry about small things for days, other times, I'll be happy no matter what happens. I've told my doctor and he says that he's never heard of anyone with these symptoms. I had a long spell of a flu this winter so I was off the medicine for about 8 weeks and I could tell I was back to my old self, but as soon as I started the Humira back up, I had the same problems. Although this is a problem, the drug has done wonders for my psoriasis. I had constant pain in most joints and lesions all over my scalp. The pain and lesions are completely gone, but now I'm dealing with the moods.
Yes I took humira for 10 months and experienced all those symptoms especially the first few days after my injection... I was so angry i would yell and scream and I had always been a happy person... Somedays I just couldn't get outta bed too emotional... I already took anti depressant but got prescribed an anxiety med I took before bed it does help but isn't really a long term solution...
I'm a RN disabled by polymyositis and RA. I have notice moodiness since taking Humira. Unusual that I'm also a male with autoimmune diseases, and my moods have been more towards passiveness. Humira is combined with other drugs, one is Manitol. We used this in the ER (when I could work) for head trauma. It causes the patient to urinate lots, the fluid shift decreasing pressure on the brain. Steroids also decrease the pressure and cause mental change, making me wonder which drug is causing the change.
I am on Humira every week now! I am on my third year, I also take Cymbalta. I have had anger issues too, it's good to know I'm not the only one. I also have bouts of anxiety and depression. Usually none of them last very long.
I have been on Humira for 2 months now and I am feeling the effects of extreme anger, depression and anxiety. It has gotten so bad that it has ruined personal relationships in my life. My doctor has already told me to stop taking the ejections, but my question is how long does it take for the medication side effects to wear off?
It has taken me awhile to find the answer to my question; I was so happy to read other posts. I've been taking Humira for the last 4 months and the last month I feel like my world is falling apart, Even though I have a good life! I will be calling my doctor in the morning knowing now that this is not just a bout of bad PMS. :)
Hi - I know its a long time since you asked this question, but I was searching for info about Humira/depression. I juststarted Humira 4 weeks ago, had 2 injections so far, and am convinced it is making me even more depressed/anxious/angry than I was before starting it! Am trying it for RA, but my situation is not clear cut, since I have been on high dose of antidepressants for years, and do know that I have mood swing problems anyway. Was reasonably stable (I thought!!) and keen to try Humira, but hours after first injection I just couldn't stop crying and everything felt hopeless. It did seem to wear off a bit after a week, but pretty much the same thing happened after second injection. So it's "catch 22" - I need to persevere with it in case it does actually help the RA, but the last thing I need is drug-induced mood problems... But so glad I found that others have experienced this too.
My husband has been on Humira for 3 years now. He has developed severe mood swings. It's mainly directed to me and our kids and grand kids. Not sure what to do about this. He's also developed issues with his memory. He stays so tired all the time. If anyone has any suggestions please let me know. He can't go off this medicine because it has helped with his Chrones.
To answer your question - yes, yes, and yes - my husband has those exact symptoms, plus a few more - been on Humira and Methotrexate for 4+ years, and has had a total personality change - the anger and the mood swings were the first thing I noticed. He now has extreme anxiety as well. His specialist said its nothing to do with the drugs, and I was beginning to think he might have early onset Alzheimers, so I'm very relieved to read this. He has been prescribed anti-depressants which he refuses to try, but reading through this page it seems that others have been helped by taking them. Maybe they would help you too.
This was super helpful. I started humira like 3 months ago. Or so I've had several shots. I take it for crohns. It's definitely helped some symptoms. But twice now I've blown up. I've never done that before. The first time it happened I had reached a point where I couldn't calm down. I was on the floor hitting my head kicking the dresser and trying not to scream. My husband found me and it took him 1 and 1/2 hours to calm me down enough to stop tensing. I couldn't move my muscles very well. The second time was a lot less but I couldn't even figure out why I was angry. Which only made me more mad. Good to know it's not just me. I may have to let my doctor know. Luckily it hasn't happened often but that first one scared me cuz I've never been so angry before. I'm a happy person 99% of the time.
Omg I've had 4 injections. I had a meltdown yesterday of anger, crying, you name it. I could fight with myself. Seriously I could. I cried & apologized up & down to my poor husband yesterday. He agreed the mood swings are since humira. Of course he said, "it's okay". My response, "no it's not okay". Poor guy. I wasn't like this until a week ago. The worst day was Christmas & the day after. Just lots of anger. I need to figure out a way to "get a grip", perhaps start meditation again. Maybe that will help. Oh I hope the anger subsides.
I had my first injection of humira today. 8 hours later I am feeling extremely depressed, but I do have bipolar disorder. I was searching to find out if any patients with my disorder used this medication. I don't want to go through any mood swings because I just came down from a 3 month long hypomania episode.
I just spent two miserable years dealing with my teenage daughter on Humira and 2 months on Sympony for treating psoriatic arthritis. This is a progression of autoimmune inflammation starting first in the skin and then showing up in the joints. After 15 ER visits and 1 major hospitalization for pancreatitis the last straw was the diagnosis of Borderline personality disorder (BPD). Panic attacks, anxiety, depression, mood swings, rage, etc. STOP this nonsense now. See a functional medicine practitioner. Change your diet now. See Microbiome Diet by Dr Raphael Kellman or GAPS or get a good Chinese Oriental Medicine practitioner. It all starts with your leaky gut due to eating a western diet. Thank goodness the insanity has stopped. Big Pharma is reaping billions off us unsuspecting victims while paying for elaborate doctor conferences all over the globe.
I've just been taken off work for a week because of my stress levels. I'm irritable and I have blow up at my pets, spouse, co-workers, Customers... after reading all of the responses here, I think I will stop the injections
I'm so glad that you are all out here talking about this. My 13 yr old daughter was diagnosed with severe crohns at 11 and has been taking humira for about 18months. Gradually she's become more and more depressed, hates socializing, moody, anxious leaving the house etc... she cries and gets mad over nothing. I know she's 13 and some of that is her age- but this is not my little girl... it's heart breaking. She should be happy, hanging out with her friends and enjoying her summer but she's not. Definitely have to make an appointment for some help. I really don't want her on antidepressants but if it helps her I'll try anything. Good luck to you all
- Humira Information for Consumers
- Humira Information for Healthcare Professionals (includes dosage details)
- Side Effects of Humira (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Nov 2009 • 1 answer
Updated 14 Nov 2015 • 2 answers
Updated 5 May 2017 • 1 answer
Updated 16 Aug 2016 • 1 answer
Updated 14 Apr 2019 • 6 answers